MAUDE Adverse Event Report: CARDINAL HEALTH TROCAR CATH 8FR

CARDINAL HEALTH TROCAR CATH 8FR
Model Number 8888560805
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they were about to use a catheter on a baby that was coding in the nicu and they weren¿t able to get the catheter to deploy from the tip and it seems like they are adhered together.The physician discovered the issue before using it on the baby, so there was no harm to the patient involved.
 
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One sample was received for the evaluation.Upon inspection, the reported condition is confirmed.The root cause of the reported issue is since the catheter tip is a molded insert, it is possible that during tip forming, the catheter hole has exceeded the heating exposure; causing that when catheter it dried with the assembled rod, the catheter material was contracted by the tip hole to the rod tip size, causing difficult to remove it.As an action plan, an additional process step was included to ensure the correct insert and removal from rod, this will avoid the thermal contraction of catheter when the material is malleable.

Brand Name
TROCAR CATH 8FR
Common Device Name
TROCAR
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12814082
Report Number9612030-2021-03090
Device Sequence Number20054646
Product Code DRC
UDI-Device Identifier10884521050310
UDI-Public10884521050310
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888560805
Device Catalogue Number8888560805
Device Lot Number1915543664
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/01/2021
11/01/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date11/16/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown